• question-icon

    What causes pain in the shin and prominent veins on the legs?

default
Posted on Mon, 17 Jul 2017 in Bones, Muscles and Joints
Question: Hi, I have recently noticed some aching in my right shin, especially at night when I am sitting. I noticed too that there are a few veins that pop out on that leg only when I am standing. The minute I elevate my leg, they disappear. I am an active person, a 52 year old female. I walk regularly, am maybe 20 lbs overweight, and have a desk job but get up frequently from my desk as I work at a school.
doctor
Answered by Dr. Lekshmi Rita Venugopal 4 hours later
Brief Answer:
Varicose veins

Detailed Answer:
Hello,
Thank you for trusting HealthcareMagic

I have gone through your question and seen the attached reports.

The dilated tortuous veins seen in picture are varicose veins.
Varicose veins occurs due to malfunctioning valves in the veins resulting in back flow of blood.
Some individuals experience leg pain with varicose veins.
Standing for long periods of time and obesity can cause varicose veins.
You can wear compression stockings to help relieve the pain and regulate blood flow in veins.
Avoid standing for too long
Exercise regularly and reduce weight.
I also recommend that you follow up with your primary care provider to undergo Doppler ultrasound of legs, to assess the blood flow to legs.

Hope this answers your question
Please address further questions here
Regards
Dr.Lekshmi

Above answer was peer-reviewed by : Dr. Yogesh D
doctor
Answered by
Dr.
Dr. Lekshmi Rita Venugopal

General & Family Physician

Practicing since :2012

Answered : 3187 Questions

premium_optimized

The User accepted the expert's answer

Share on

Recent questions on  Primary care

doctor1 MD

Ive never done this before but why not give it a shot. i have no insurance so i cant go to my primary care . i woke up this with shooting pain in...

doctor1 MD

Dear Dr. Ditah, THANK YOU for asking me how I am doing, as I do have several follow questions for you Here goes: 1. I have believed for some time...

doctor1 MD

I have been taking atorvastatin 40 mg for 4 months - through carotid endarterectomy surgery - with horrible subjective side effects which,...

doctor1 MD

I've had a cold from runny nose since Thanksgiving in the U.S. to now a cough the past four days. I lost my voice and its been about three days....

doctor1 MD

I have a 3 inch bruise on the back of my left knee but it does not hurt. I do have a swore pain on the same leg towards the outside of my knee...

doctor1 MD

My coworker complained today that her left arm was really sore and was having trouble pickup up her iced tea, tonight she called and said her arm...

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Lekshmi Rita Venugopal
  • Q - Suggest treatment for chronic rhinosinusitis

  • Q - Suggest treatment for chronic constipation

  • Q - What causes severe muscle and upper body pain?

  • Q - Suggest remedies for delayed menstrual bleeding

  • Q - What causes intermittent sharp pain in the groin area while walking?

  • Q - Suggest ways to deal with behavioral volatility and emotional outbursts...

  • Q - Suggest treatment for pinched nerve spasms in the shoulders, neck and arms

  • Q - What do itchy rashes on the legs indicate?

  • Q - Suggest treatment for rashes between leg and scrotum

  • Q - What are the interactions when Bisoprolol, Amlodipine, Lisinopril and...

backtotop2